65.9K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Steroids

11 REPLIES 11
josyemarie
Member

Re: Steroids

I stopped takeing the steroids after my third FEC(of 4xFEC,4xTAX)Found I had no problems - and I stopped eating like a horse! My friend who was on chemo with me done the same after advice from her sister who was a chemo nurse.I'd say it depends on the individual - .and the advice you are given!

Guest user
Not applicable

Re: Steroids

Hi,
I have had severe pain in my chest and couldn't move or take deep breaths in.I went to A+E on Wed morning because it was so bad.I had been given Omeprozole tablets for acid reflux the previous week by the Dr in Clatterbridge hosp which worked for a week but then the pain came back last Tues.Had chest xray and CT scan while in A+E but they couldn't find anything wrong so it must be the acid reflux.They told me to take two doses of Omeprozole and have given me really strong pain killers if the pain comes back.Apparently this is a side effect of the steroids which I should have been warned about right at the beginning of my Chemo!
Alli.

Guest user
Not applicable

Re: Steroids

Hi, yesterday discussed steroids with my consultant because my blood sugar level is so low (diabetes?) We agreed that I would come off them totally because he suspects they are the cause of the above.
He explained to me that they are not necessary for all women with bc. but were given because tests proved they benefit most.
I had already cut them down because like Liz I was able to manage without them.
Love clarabel's attitude.
Yesterday was my fifth fec.
Why not have a word with your chemo nurse or consultant I am sure that they would be helpful and it would seem as long as you are comfortable steroids are not essential.
Good luck
Margaret

quarteter
Member

Re: Steroids

Hi, I was told I could not take them too. Having suffered bouts of depression coming off them in first 2 cycles I have now reduced the dose (dex) from 4 a day for 3 days to 2 a day for 3 days then one a day for 2 days to wean me off, always taking them in the morning. I've done that for 2 cycles now and it's been fine, no downers. It's difficult to know like the ladies say if it helps with sickness unless you cut them out and then are sick, but I would recommend the reduced dose, it worked for me. I'm still not sleeping all night anyway so learning to live with that, hopefully it will improve when over. Good luck, Liz x

Guest user
Not applicable

Re: Steroids

I haven't bothered taking the steroids they gave me to bring home, they gave me 3 types of anti sickness tablets in total, one of which they warned is a steroid therefore not ideal to take before bedtime, but I chucked that one straight away and have only needed to take the other sort just the once, each time on the same evening I had my FEC, not needed them at all after that. They told me I could either take them as prescribed whether I had nausea or not, or wait and see whether I needed them. I chose the latter as I never see the point in popping pills if no symptoms to alleviate. I told my Onc I was NOT taking them and he said if I could cope without them, great.

good luck with FEC #4 I have mine on 19 May not looking forward to the second half I fear it will up the ante although I am glad I can see the light at the end

Guest user
Not applicable

Re: Steroids

Many thanks to you all for the advice, I am seeing my onc next week so will continue to take the steroids until I see him I dont know where i would be without this site and all you wonderful people. I have my 4th fec tomorow and will be thinking of all of you ladies, hope all goes well with you.

My love thoughts and best wishes to you all, I will be thinking of all of you xxxxx moxxx

Ann_BCC_
Member

Re: Steroids

Hi Daffodil

I have just talked to Tara our nurse on the site and she says that you should not stop taking the steroids without consulting your medical team.

I hope this is helpful

best wishes

Ann

FizBix
Member

Re: Steroids

aNY ADJUSTMENTS WITHUT ASKING FIRST!

not quite sure what happend there!
love FB xxxx

FizBix
Member

Re: Steroids

Hi daffodil

due to language misunderstandings i missed a does of steroids on one of my FEC's and when i rang up the pharmacist at the hospital he got very very annoyed

i think they do more than anti-sickness so whatever you do DO NOT MAKE

lindsyloo
Member

Re: Steroids

The dex is used as an anti-sickness dure ing FEC so it is one of those things you done really know if it working or not, especially if you have not been sick, I would advise you to discuss not taking them with your onc 1st and not just stop taking them

Also are you having tax following FEC if so it is important to take the dex because it is given to help prevent any adverse reactions including anaphylactic shock

but you as I have said please discuss with doctor about ant side effects to any medication

hope this helps
Linda

Guest user
Not applicable

Re: Steroids

Hi Mo

I have just had my 2nd FEC yesterday and have 4xdexamethasone to take each morning. I didn't have any side effects from them except they made me eat like a horse. The only advice I can give you is what I have read from other threads (but don't know which ones) is that don't take them late on in the afternoon as some have experienced insomnia. I take mine with my breakfast so sleep ok.

the dex are for 3 days only

Hope this helps and I'm sure you will get lots of advice on this site

Anita xxx

Guest user
Not applicable

Steroids

Hi everyone

About to have my 4th FEC tomorrow. I have had really bad reaction to the steroids on the last three fec, has anyone not taken them and what is the reaction. I am seriously thinking of not taking them this time can anyone gove me any advice.

Love to you all

Daffodil aka Mo xxx